Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Wichita, KS

April 23, 2008Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 23, 2008, 1:52 PM CDT for Marion County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2008, 1:52 PM CDT (18:52 UTC)
Expired
Apr 23, 2008, 2:22 PM CDT
In force
30 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Marion County, KS

The radar

The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 9:50 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 231852
SVRICT
KSC115-231945-
/O.NEW.KICT.SV.W.0048.080423T1852Z-080423T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
152 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 245 PM CDT.

* AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR DURHAM...OR 10 MILES NORTHWEST OF HILLSBORO...AND
  MOVING EAST AT 11 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  DURHAM...HILLSBORO...LEHIGH...LINCOLNVILLE...LOST SPRINGS...
  MARION...TAMPA...MARION LAKE...PILSEN.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3834 9694 3836 9736 3861 9736 3861 9692
TIME...MOT...LOC 1852Z 254DEG 10KT 3848 9725

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 231902
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT WED APR 23 2008

KSC115-231945-
/O.CON.KICT.SV.W.0048.000000T0000Z-080423T1945Z/
MARION KS-
202 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 245 PM CDT...

AT 156 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND
DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR DURHAM...OR
15 MILES NORTHWEST OF MARION...MOVING EAST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR TAMPA BY 225 PM CDT.
  6 MILES WEST OF LINCOLNVILLE BY 245 PM CDT.

THE TOWNS OF PILSEN AND RAMONA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR GODDARD.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3834 9694 3836 9736 3861 9736 3861 9692
TIME...MOT...LOC 1902Z 254DEG 10KT 3849 9722

$$

KRC
000 
WWUS53 KICT 231903
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT WED APR 23 2008

KSC115-231945-
/O.CON.KICT.SV.W.0048.000000T0000Z-080423T1945Z/
MARION KS-
204 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 245 PM CDT...

AT 201 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND
DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR DURHAM...OR
15 MILES NORTHWEST OF MARION...MOVING EAST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR TAMPA BY 225 PM CDT.
  6 MILES WEST OF LINCOLNVILLE BY 245 PM CDT.

THE TOWNS OF PILSEN AND RAMONA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3834 9694 3836 9736 3861 9736 3861 9692
TIME...MOT...LOC 1904Z 254DEG 10KT 3849 9721

$$

KRC
000 
WWUS53 KICT 231922
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT WED APR 23 2008

KSC115-231932-
/O.CAN.KICT.SV.W.0048.000000T0000Z-080423T1945Z/
MARION KS-
222 PM CDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY HAS
BEEN CANCELLED...

AT 216 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3834 9694 3836 9736 3861 9736 3861 9692
TIME...MOT...LOC 1922Z 254DEG 10KT 3850 9715

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:25 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 23, 12:25 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT WED APR 23 2008

.AVIATION...
18Z TAFS:
BIGGEST CONCERNS FOR THIS SET OF TAFS IS ONGOING AND FORECAST
THUNDERSTORM ACTIVITY. TIMING OF STORMS BRINGS ACTIVITY INTO HUT
AND ICT AROUND 19Z. THIS ACTIVITY SHOULD ALSO TEMPORARILY REDUCE
CIGS AND VISIBILITIES. MENTIONED VICINITY THUNDER FOR SLN AND RSL
AS CONFIDENCE IS NOT AS HIGH FOR THOSE SITES. ALSO TIMED ACTIVITY
TO AROUND 23Z FOR CNU. ATMOSPHERE IS EXPECTED TO RECHARGE LATE
THURSDAY MORNING SO ADDED SCATTERED CB DECK TO HUT/ICT.

CDB

&&

.PREV DISCUSSION... /ISSUED 1116 AM CDT WED APR 23 2008/

UPDATE...
FORECAST HAS BEEN UPDATED TO TRY AND KEEP UP WITH CURRENT TRENDS
AS WELL AS TO INCREASE PRECIP CHANCES AFTER 18Z WITH MORE LINEAR
CONVECTION MOVING NORTHWEST IN NORTHERN OKLAHOMA. TWEAKED HIGH
TEMPERATURES DOWN A BIT MAINLY ACROSS PARTS OF SOUTH CENTRAL AND
CENTRAL KANSAS WHERE CLOUD COVER IS THICKEST AS WELL AS THE ONGOING
CONVECTION. SEVERE WEATHER THREAT WILL BE ON THE INCREASE ACROSS
SOUTH CENTRAL KANSAS. MODIFIED LAPS SOUNDINGS SHOW SBCAPE IN THE
2500 TO 3000 RANGE. STEEP HAIL GROWTH LAPSE RATES WITH 25 TO 35
KTS 0-6KM SHEAR SHOULD SUPPORT LARGE HAIL AND IN INCREASING WIND
THREAT.

CDB

PREV DISCUSSION... /ISSUED 859 AM CDT WED APR 23 2008/

UPDATE...
UPDATED GRIDS TO REFLECT LATEST PRECIPITATION TRENDS. AS FAR AS
SEVERITY OF CONVECTION...DEALING MAINLY WITH MULTICELL CLUSTERS
THAT ARE PULSING. BETTER DEEP LAYER SHEAR /35 TO 40 KNOTS WHICH
WOULD FAVOR ROTATING STORMS...REMAINS WEST OF THE FORECAST
AREA. STORMS THIS MORNING THE RESULT OF ISENTROPIC LIFT/LOW LEVEL
MOISTURE TRANSPORT. ANY SEVERE STORMS SHOULD BE SHORT LIVED AND
NOT ORGANIZED AT THIS TIME.

KRC

PREV DISCUSSION... /ISSUED 637 AM CDT WED APR 23 2008/

UPDATE...

WILL BE MAKING MINOR TWEAKS TO GOING GRIDS TO ADJUST TO
OBERVATIONS/SHORT TERM TRENDS. IN THE VERY NEAR TERM THE RUC
SEEMS TO BE DOING BEST WITH THE LOW LEVEL MOISTURE AND
PRECIPITATION. AFTER 1800 UTC ABOUT THERE IS CONSIDERABLE
UNCERTAINTY. THE LOCALLY RUN WRF 32KM WITH NO CONVECTIVE
PARAMETERIZATION MAY HAVE BEST HANDLE ON PRECIPITATION THIS
AFTERNOON/EVENING. IT SHUTS PRECIPITATION DOWN THIS MORNING...THEN
REDEVELOPS PRECIPITATION IN FAR EASTERN SECTIONS OF DDC FORECAST
AREA AROUND 2100 UTC IN ASSOCIATION WITH RATHER IMPRESSIVE
SHORTWAVE. THE BEST LIFT/CHANCE FOR PRECIPITATION WOULD APPEAR TO
BE VERY LATE THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF
THE FORECAST AREA WITH SLIGHTLY LOWER CHANCES TONIGHT IN SOUTHEAST
KS. BELIEVE THE OPERATIONAL NORTH AMERICAN MODEL/GLOBAL FORECAST
SYSTEM MODEL IS UNDERPLAYING CONVECTIVE AVAILABLE POTENTIAL ENERGY
THIS AFTERNOON...WITH VALUES CLOSER AT OR ABOVE 2000J/KILOGRAM
MORE REALISTIC...WITH EVERYTHING DEPENDING ON AMOUNT OF CLOUDS
COVER/HEATING THIS AFTERNOON. -HOWERTON

AVIATION...

ANOTHER TRICKY SET OF TAFS...WITH CONCERNS ABOUT PRECIPITATION
CHANCES AT THE ONSET AND THEN THE THUNDERSTORM CHANCES THIS
AFTERNOON/OVERNIGHT. MODELS CONTINUE TO STRUGGLE BADLY WITH LOW
LEVEL MOISTURE AND RESULTANT CLOUDS. BELIEVE THREAT OF RAIN SHOWERS
WILL WANE BY MIDDLE MORNING...WITH MAINLY SCATTERED CLOUDS FOR MUCH
OF THE AFTERNOON. BELIEVE LOCAL VERSION OF WRF WITH NO CONVECTIVE
PARAMETERIZATION HAS BEST HANDLE ON PRECIPITATION/THUNDERSTORMS
WHICH WOULD SUGGEST VCTS/TSTM TEMPO GROUPS AT KRSL/KHUT BY LATE
THIS AFTERNOON....AND VCTS KSLN/KICT A BIT LATER. FOR KCNU...BEST
PRECIPITATION CHANCES ARE NOT EXPECTED UNTIL CLOSER TO MIDNIGHT.
-HOWERTON

PREV DISCUSSION... /ISSUED 300 AM CDT WED APR 23 2008/

DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH FRIDAY.

TODAY-TONIGHT:
CONVECTION JUST GETTING STARTED OVER NORTHERN OKLAHOMA AT 02Z...WITH
SOME CUMULUS ACROSS SOUTHERN KANSAS. EXPECT THAT CONVECTION WILL
INCREASE OVER SOUTHERN KANSAS THIS MORNING AND THEN OVER THE ENTIRE
FORECAST AREA THIS AFTERNOON. WHILE PRECIPITATION CHANCES INCREASE
THROUGH THE DAY...0-6KM SHEAR REMAINS WEAK. WITH MLCAPE VALUES
BETWEEN 1000 AND 2000J/KG...THUNDERSTORMS ARE EXPECTED BUT GIVEN THE
WEAK SHEAR SEVERE STORMS ARE NOT EXPECTED.

THURSDAY-FRIDAY:
MOISTURE TRANSPORT INTO THE AREA REMAINS STRONG ON THURSDAY INTO
FRIDAY...STILL AHEAD OF THE SURFACE LOW WHICH WILL BE OVER WESTERN
KANSAS. THE BEST 0-6KM SHEAR WILL BE OVER THE AREA THURSDAY LATE
AFTERNOON/EARLY EVENING. AT THIS TIME THERE COULD BE SOME
SUPERCELLS...ESPECIALLY BETWEEN 00Z AND 03Z.

THERE WILL LIKELY BE SOME HEAVY RAINFALL WITH THESE STORMS...BUT
WIDESPREAD FLOODING IS NOT EXPECTED. 1 HOUR FLASH FLOOD GUIDANCE FOR
SOUTHEAST KANSAS ARE AROUND 2 INCHES...AND 3 HOUR FLASH FLOOD
GUIDANCE IS 3 TO 4 INCHES.

WHILE THE PRECIPITATION CHANCES CONTINUE INTO FRIDAY...CONFIDENCE IS
ONLY MODERATE THAT WIDESPREAD PRECIPITATION WILL ACTUALLY CONTINUE
INTO FRIDAY. NAM/WRF KEEPS PRECIPITATION NORTH AND EAST OF KANSAS
FROM THURSDAY LATE EVENING THROUGH FRIDAY...BUT MOISTURE TRANSPORT
CONTINUES TO BE PRETTY STRONG DURING THAT TIME. WILL KEEP
PRECIPITATION CHANCES GOING FOR NOW...BUT LATER SHIFTS WILL NEED TO
LOOK AT THIS TIME FRAME AGAIN.

SATURDAY-TUESDAY:
THE GOING FORECAST LOOKS TO BE PRETTY GOOD...SO NO MAJOR CHANGES
NEEDED. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE
WEEKEND AND INTO NEXT WEEK. ANOTHER SURFACE LOW COMES THROUGH THE
AREA SATURDAY EVENING WITH MORE THUNDERSTORM CHANCES.

SCHRECK

AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU

ISOLD TSRA POSSIBLE OVERNIGHT AS 850 SOUTHERLY RETURN FLOW
ADVECTS MOISTURE/INSTABILITY NWD FROM OKLAHOMA. OPTED TO NOT
INCLUDE TS MENTION IN TAFS GIVEN COVERAGE CONCERNS. BETTER CHANCE
FOR SCATTERED TSRA COVERAGE WED PARTICULARLY PM/EVE AS A WEAK
SHORTWAVE TROF APPROACHES FROM THE SW. DID INCLUDE VCTS FOR THIS.
NOT QUITE AS CONFIDENT ABOUT IFR CIGS FORMING DURING THE EARLY
MORNING HOURS GIVEN LATEST DEWPOINT TRENDS ESPECIALLY UP IN
CENTRAL KS. ALSO...NAM HAS BACKED OFF A BIT ON LOW-LEVEL MOISTURE.
NEVERTHELESS WITH EASTERLY UPSLOPE FLOW NORTH OF WARM FRONT IN
OKLAHOMA...COULD SEE BOUNDARY LAYER MOISTEN UP ENOUGH TO
EVENTUALLY FORM SOME IFR CIGS ACROSS THE AREA. FOR NOW...WILL ONLY
CARRY SOME SCATTERED DECKS AROUND 500-800 FT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  80  55  70 /  60  20  30  20
HUTCHINSON      59  78  52  69 /  60  20  30  20
NEWTON          59  79  55  68 /  60  20  30  20
ELDORADO        59  80  56  69 /  60  30  30  20
WINFIELD-KWLD   60  82  57  71 /  60  20  20  20
RUSSELL         59  79  47  66 /  50  20  30  10
GREAT BEND      59  82  49  68 /  50  20  30  10
SALINA          59  79  51  67 /  60  20  30  10
MCPHERSON       58  78  53  68 /  60  20  30  20
COFFEYVILLE     60  82  57  73 /  70  30  20  30
CHANUTE         59  81  57  71 /  70  40  30  30
IOLA            58  81  57  70 /  70  30  30  30
PARSONS-KPPF    59  81  57  71 /  70  30  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 23, 10:15 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1015 AM CDT WED APR 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1015 AM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY
AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND
WEST OF A LINE FROM EUREKA TO SEDAN. THE MAIN THREATS WITH ANY
STORM TODAY WILL BE QUARTER SIZED HAIL OR LARGER... WIND GUSTS OF
60 MPH AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA
THURSDAY AND THURSDAY NIGHT. STRONG STORMS WILL BE POSSIBLE.
CHECK BACK FOR LATER OUTLOOKS AS THE POTENTIAL SEVERE WEATHER
THREAT COULD INCREASE ACROSS PORTIONS OF THE AREA ON THURSDAY.

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

FIRE DANGER WILL BE HIGH ON THURSDAY ACROSS SOUTHEAST KANSAS...AND
HIGH AGAIN ON FRIDAY ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL
KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 23, 12:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT WED APR 23 2008

KSZ067-082-083-231830-
KINGMAN-RENO-SEDGWICK-
1247 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN...RENO AND SEDGWICK COUNTIES...

AT 1243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR GARDEN PLAIN...AND
PRETTY PRAIRIE. THE CLUSTER OF STRONG STORMS WERE MOVING EAST AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Apr 23, 12:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1248 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             CASSODAY                38.04N 96.64W
04/23/2008  E1.75 INCH       BUTLER             KS   TRAINED SPOTTER

            REPORT FROM THE KANSAS TURNPIKE AUTHORITY

&&

ELDER
Special weather statement, Apr 23, 1:02 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
102 PM CDT WED APR 23 2008

KSZ053-231845-
CHASE-
102 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF COTTONWOOD FALLS...AND
MOVING EAST AT 17 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Apr 23, 1:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 PM CDT WED APR 23 2008

KSZ052-231900-
MARION-
120 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION COUNTY...

AT 117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TAMPA...OR 14 MILES NORTH OF HILLSBORO...
AND MOVING NORTHEAST AT 17 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Apr 23, 1:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CDT WED APR 23 2008

KSZ053-070-231915-
CHASE-GREENWOOD-
130 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEAST CHASE AND NORTHERN GREENWOOD COUNTIES...

AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES WEST OF MADISON...AND MOVING EAST AT
15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

JAKUB
Special weather statement, Apr 23, 1:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
132 PM CDT WED APR 23 2008

KSZ067-082-083-231915-
KINGMAN-RENO-SEDGWICK-
132 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN...RENO AND SEDGWICK COUNTIES...

AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHENEY...AND MOVING NORTHEAST AT 16 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:57 AM CDTSevere Thunderstorm WarningICTMarion26 min
Apr 23, 9:02 AM CDTSevere Thunderstorm WarningICTMarion58 min
Apr 23, 9:43 AM CDTSevere Thunderstorm WarningICTMarion62 min
Apr 23, 10:07 AM CDTAreal Flood WarningICTMarion5 hr
Apr 23, 10:26 AM CDTSevere Thunderstorm WarningICTMarion64 min
Apr 23, 10:45 AM CDTSevere Thunderstorm WarningICTChase60 min
Apr 23, 11:13 AM CDTFlash Flood WarningICTChase, Marion6 hr
Apr 23, 11:14 AM CDTSevere Thunderstorm WarningICTReno61 min
Apr 23, 11:41 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner44 min
Apr 23, 11:44 AM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 12:15 PM CDTSevere Thunderstorm WarningICTKingman, Reno27 min
Apr 23, 12:24 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Apr 23, 12:54 PM CDTAreal Flood WarningICTKingman, Reno4 hr
Apr 23, 1:28 PM CDTSevere Thunderstorm WarningICTButler, Chase40 min
Apr 23, 1:43 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick41 min
Apr 23, 1:45 PM CDTAreal Flood WarningICTChase6 hr
Apr 23, 2:06 PM CDTAreal Flood WarningICTButler5 hr
Apr 23, 3:07 PM CDTAreal Flood WarningICTGreenwood4 hr
Apr 23, 3:52 PM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more13 hr
Apr 23, 4:05 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, Rice, Russell115 min
Apr 23, 4:27 PM CDTAreal Flood WarningICTWoodson6 hr
Apr 23, 5:13 PM CDTFlash Flood WarningICTChase, Marion3 hr
Apr 23, 5:20 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson55 min
Apr 23, 5:37 PM CDTAreal Flood WarningICTCowley2 hr
Apr 23, 5:40 PM CDTSevere Thunderstorm WarningICTLabette, Neosho45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.